We propose an estimator of the marginal expected shortfall by considering a log transformation of a variable which has an infinite expectation. We establish the asymptotic normality of our estimator under general assumptions. A simulation study suggests that the estimation procedure is robust with respect to the choice of tuning parameters. Our estimator has lower bias and mean squared error than the empirical estimator when the latter is applicable.We illustrate our method on a tsunami dataset.

Original languageEnglish
Pages (from-to)243-249
Number of pages7
Issue number1
Publication statusPublished - 2017

    Research areas

  • Asymptotic dependence, Asymptotic normality, Infinite mean model, Marginal expected shortfall, Tsunami data

ID: 30800973